Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 259, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2001, 2:36 PM CDT for Grant County, Kay County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2001, 2:36 PM CDT (19:36 UTC)
- Expired
- May 27, 2001, 3:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Grant County, OK, Kay County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 271938 SVROKC OKC053-071-272030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 236 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST GRANT COUNTY IN NORTHERN OKLAHOMA KAY COUNTY IN NORTHERN OKLAHOMA * UNTIL 330 PM CDT * AT 236 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR CALDWELL KANSAS...MOVING SOUTHEAST AT 25 MPH. ANOTHER STORM WAS STRENGTHENING NEAR HARPER KANSAS...ALSO MOVING SOUTHEAST. * LOCATIONS IN THE WARNING INCLUDE BLACKWELL...BRAMAN...DEER CREEK... KILDARE...NARDIN AND RENFROW HAIL UP TO THE SIZE OF QUARTERS AND WINDS TO 60 MPH CAN BE EXPECTED IN THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3701 97N36 3700 9801 3668 9745 3678 9700 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:55 AM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 27, 10:55 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1055 AM CDT SUN MAY 27 2001 MINOR CHANGES TO TEMPS AND POPS FIRST PERIOD...OTHERWISE NO SIGNIFICANT CHANGES MADE. SURFACE PATTERN IS VERY COMPLEX WITH WEAK PRESSURE GRADIENT AND RESIDUAL OUTFLOW BOUNDARIES. DEW POINTS ARE HIGHER ACROSS OKLAHOMA AND NORTH TEXAS TODAY THAN YESTERDAY WITH DEWPOINTS AT OR ABOVE 60F AS FAR NW AS AMA AND DDC. EXPECT SURFACE WINDS TO BECOME MORE ORGANIZED AND SOUTHEASTERLY BY LATE AFTERNOON BENEATH MODERATELY STRONG NORTHWEST FLOW ALOFT. MID LEVEL TEMPS APPEAR WARM ENOUGH TO HOLD OFF CONVECTIVE INITIATION UNTIL LATE AFTERNOON WHEN CAPE VALUES WILL BE >3K J/KG. STORMS SHOULD DEVELOP MOST ANYWHERE FROM EASTERN TEXAS PANHANDLE NORTH INTO WESTERN KANSAS...THEN MOVE SOUTHEAST ALONG INSTABILITY AXIS EXPECTED TO LIE COINCIDENT WITH SPC MDT RISK AREA. IN ADDITION TO SEVERE RISK...HEAVY RAINFALL IS A CONCERN FOR POTENTIAL FLOODINNG. GIVEN RELATIVELY HIGH FLASH FLOOD GUIDANCE VALUES...40 KNOT MID LEVEL WINDS...AND AMBIGUITY OF MESOSCALE DETAILS WE HAVE ELECTED NOT TO ISSUE FLASH FLOOD WATCH AT THIS TIME. ..16.. .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, May 27, 1:00 PM CDT, 1 hour 36 minutes before
OKZ004>048-050>052-TXZ083>090-272000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT SUN MAY 27 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS ALL OF WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS WESTERN NORTH TEXAS. DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS...WITH ISOLATED TORNADOES POSSIBLE IN THE MODERATE RISK AREA LATE THIS AFTERNOON AND EVENING. IN ADDITION...HEAVY RAINFALL MAY CAUSE FLOODING OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID TO LATE AFTERNOON ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES...KANSAS ...AND WESTERN OKLAHOMA. RELATIVELY STRONG NORTHWEST WINDS ALOFT WILL RESULT IN STRONG WIND SHEAR AND CARRY THE STORMS SOUTHEAST ACROSS OKLAHOMA AND EVENTUALLY PORTIONS OF NORTH TEXAS. AS THE STORMS MOVE INTO INCREASINGLY UNSTABLE AIR THEY WILL BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. A FEW SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING ISOLATED TORNADOES...WILL BE POSSIBLE...ESPECIALLY DURING THE AFTERNOON AND EVENING ACROSS NORTHWEST OKLAHOMA. AS THE STORMS MOVE SOUTHEAST OVERNIGHT THE RISK FOR TORNADOES WILL TEND TO DECREASE...WHILE THE THREAT OF DAMAGING WINDS AND FLOODING RAINFALL WILL INCREASE. EMERGENCY MANAGER GROUPS ACROSS OKLAHOMA AND NORTH TEXAS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. ..16..
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:35 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 40 min |
| May 27, 3:20 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Stephens | 40 min |
| May 27, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 46 min |
| May 27, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 51 min |
| May 27, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 47 min |
| May 27, 6:55 PM CDT | Tornado Warning | OUN | Alfalfa | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.